October  2020, 40(12): 6575-6609. doi: 10.3934/dcds.2020294

Local limit theorems for suspended semiflows

1. 

School of Math. Sciences, Tel Aviv University, 69978 Tel Aviv, Israel, Webpage: http://www.math.tau.ac.il/~aro

2. 

Department of Mathematics, University of Exeter, Exeter EX4 4QF, UK

 

Dedicated to the memory of Nat Friedman

Received  June 2019 Revised  July 2020 Published  August 2020

Fund Project: Aaronson's research was partially supported by ISF grant No. 1289/17

We prove local limit theorems for a cocycle over a semiflow by establishing topological, mixing properties of the associated skew product semiflow. We also establish conditional rational weak mixing of certain skew product semiflows and various mixing properties including order 2 rational weak mixing of hyperbolic geodesic flows on the tangent spaces of cyclic covers.

Citation: Jon Aaronson, Dalia Terhesiu. Local limit theorems for suspended semiflows. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6575-6609. doi: 10.3934/dcds.2020294
References:
[1]

Jon Aaronson and Manfred Denker, The Poincaré series of $\Bbb C\setminus\Bbb Z$, Ergodic Theory Dynam. Systems, 19 (1999), 1-20.  doi: 10.1017/S0143385799126592.  Google Scholar

[2]

Jon Aaronson and Manfred Denker, Local limit theorems for partial sums of stationary sequences generated by {G}ibbs-{M}arkov maps, Stoch. Dyn., 1 (2001), 193-237.  doi: 10.1142/S0219493701000114.  Google Scholar

[3]

Jon. AaronsonManfred DenkerOmri Sarig and Rol Zweimüller, Aperiodicity of cocycles and conditional local limit theorems, Stoch. Dyn., 4 (2004), 31-62.  doi: 10.1142/S0219493704000936.  Google Scholar

[4]

Jon Aaronson and Hitoshi Nakada, On the mixing coefficients of piecewise monotonic maps, Israel J. Math., 148 (2005), 1-10.  doi: 10.1007/BF02775429.  Google Scholar

[5]

Jon Aaronson and Hitoshi Nakada, On multiple recurrence and other properties of 'nice' infinite measure-preserving transformations, Ergodic Theory Dynam. Systems, 37 (2017), 1345-1368.  doi: 10.1017/etds.2015.108.  Google Scholar

[6]

Rufus Bowen, Symbolic dynamics for hyperbolic flows, Amer. J. Math., 95 (1973), 429-460.  doi: 10.2307/2373793.  Google Scholar

[7]

Leo Breiman, Probability, Addison-Wesley Publishing Company, Reading, Mass.-London-Don Mills, Ont., 1968.  Google Scholar

[8]

Rufus Bowen and Peter Walters, Expansive one-parameter flows, J. Differential Equations, 12 (1972), 180-193.  doi: 10.1016/0022-0396(72)90013-7.  Google Scholar

[9]

D. Dolgopyat and P. Nándori, On mixing and the local central limit theorem for hyperbolic flows, Ergodic Theory Dynam. Systems, 40 (2020), 142–174. doi: 10.1017/etds.2018.29.  Google Scholar

[10]

R. A. Doney, A bivariate local limit theorem, J. Multivariate Anal., 36 (1991), 95-102.  doi: 10.1016/0047-259X(91)90093-H.  Google Scholar

[11]

Nathaniel A. Friedman, Mixing transformations in an infinite measure space, In Studies in probability and ergodic theory, Adv. in Math. Suppl. Stud., 2, 167–184. Academic Press, New York-London, 1978.  Google Scholar

[12]

Y. Guivarc'h and J. Hardy, Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov, Ann. Inst. H. Poincaré Probab. Statist., 24 (1988), 73-98.   Google Scholar

[13]

Hubert Hennion and Loïc Hervé, Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness, volume 1766 of Lecture Notes in Mathematics, Springer-Verlag, Berlin, 2001. doi: 10.1007/b87874.  Google Scholar

[14]

E. Hopf, Ergodentheorie, Ergebnisse der Mathematik und ihrer Grenzgebiete, 5. Bd. Julius Springer, 1937. Google Scholar

[15]

Eberhard Hopf, Ergodic theory and the geodesic flow on surfaces of constant negative curvature, Bull. Amer. Math. Soc., 77 (1971), 863-877.  doi: 10.1090/S0002-9904-1971-12799-4.  Google Scholar

[16]

Yukiko Iwata, A generalized local limit theorem for mixing semi-flows, Hokkaido Math. J., 37 (2008), 215-240.  doi: 10.14492/hokmj/1253539585.  Google Scholar

[17]

Zbigniew J. Jurek and J. David Mason, Operator-Limit Distributions in Probability Theory, Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. A Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1993.  Google Scholar

[18]

K. Krickeberg, Recent results on mixing in topological measure spaces, In Probability and Information Theory (Proc. Internat. Sympos., McMaster Univ., Hamilton, Ont., 1968), 1969, pages 178–185. Springer, Berlin.  Google Scholar

[19]

Gregory F. Lawler and Vlada Limic,. Random Walk: A Modern Introduction, volume 123 of Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge, 2010. doi: 10.1017/CBO9780511750854.  Google Scholar

[20]

A. Lasota and James A. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc., 186 (1973), 481–488, (1974). doi: 10.1090/S0002-9947-1973-0335758-1.  Google Scholar

[21]

Elliott W. Montroll and George H. Weiss, Random walks on lattices. II, J. Mathematical Phys., 6 (1965), 167-181.  doi: 10.1063/1.1704269.  Google Scholar

[22]

William Parry and Mark Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, 187-188 (1990), 268 pp.  Google Scholar

[23]

Françoise Pène, Planar Lorentz process in a random scenery, Ann. Inst. Henri Poincaré Probab. Stat., 45 (2009), 818-839.  doi: 10.1214/08-AIHP191.  Google Scholar

[24]

V. V. Petrov, Sums of Independent Random Variables, Translated from the Russian by A. A. Brown. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 82. Springer-Verlag, New York-Heidelberg, 1975.  Google Scholar

[25]

Mary Rees, Checking ergodicity of some geodesic flows with infinite Gibbs measure, Ergodic Theory Dynamical Systems, 1 (1981), 107-133.  doi: 10.1017/S0143385700001206.  Google Scholar

[26]

Marek Rychlik, Bounded variation and invariant measures, Studia Math., 76 (1983), 69-80.  doi: 10.4064/sm-76-1-69-80.  Google Scholar

[27]

Jorge D. Samur, Convergence of sums of mixing triangular arrays of random vectors with stationary rows, Ann. Probab., 12 (1984), 390-426.  doi: 10.1214/aop/1176993297.  Google Scholar

[28]

Omri Sarig, Lecture notes on thermodynamic formalism for topological markov shifts, 2009. Google Scholar

[29]

Ken-iti Sato, Lévy Processes and Infinitely Divisible Distributions, volume 68 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 1999. Translated from the 1990 Japanese original, Revised by the author.  Google Scholar

[30]

Richard Sharp, Closed orbits in homology classes for Anosov flows, Ergodic Theory Dynam. Systems, 13 (1993), 387-408.  doi: 10.1017/S0143385700007434.  Google Scholar

[31]

Ja. G. Sinai, Gibbs measures in ergodic theory, (Russian) Uspehi Mat. Nauk, 27 (1972), 21–64.  Google Scholar

[32]

Rita Solomyak, A short proof of ergodicity of Babillot-Ledrappier measures, Proc. Amer. Math. Soc., 129 (2001), 3589-3591.  doi: 10.1090/S0002-9939-01-06181-0.  Google Scholar

[33]

Charles Stone, On local and ratio limit theorems, In Proc. Fifth Berkeley Sympos. Math. Statist. and Probability (Berkeley, Calif., 1965/66), Vol. II: Contributions to Probability Theory, Part 2, pages 217–224. Univ. California Press, Berkeley, Calif., 1967.  Google Scholar

[34]

Domokos Szász and Tamás Varjú, Local limit theorem for the Lorentz process and its recurrence in the plane, Ergodic Theory Dynam. Systems, 24 (2004), 257-278.  doi: 10.1017/S0143385703000439.  Google Scholar

[35]

Domokos Szász and Tamás Varjú, Limit laws and recurrence for the planar Lorentz process with infinite horizon, J. Stat. Phys., 129 (2007), 59-80.  doi: 10.1007/s10955-007-9367-0.  Google Scholar

[36]

Damien Thomine, Local time and first return time for periodic semi-flows, Israel J. Math., 215 (2016), 53-98.  doi: 10.1007/s11856-016-1326-5.  Google Scholar

[37]

Simon Waddington, Large deviation asymptotics for Anosov flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, 13 (1996), 445-484.  doi: 10.1016/S0294-1449(16)30110-X.  Google Scholar

[38]

Roland Zweimüller, Ergodic structure and invariant densities of non-Markovian interval maps with indifferent fixed points, Nonlinearity, 11 (1998), 1263-1276.  doi: 10.1088/0951-7715/11/5/005.  Google Scholar

show all references

References:
[1]

Jon Aaronson and Manfred Denker, The Poincaré series of $\Bbb C\setminus\Bbb Z$, Ergodic Theory Dynam. Systems, 19 (1999), 1-20.  doi: 10.1017/S0143385799126592.  Google Scholar

[2]

Jon Aaronson and Manfred Denker, Local limit theorems for partial sums of stationary sequences generated by {G}ibbs-{M}arkov maps, Stoch. Dyn., 1 (2001), 193-237.  doi: 10.1142/S0219493701000114.  Google Scholar

[3]

Jon. AaronsonManfred DenkerOmri Sarig and Rol Zweimüller, Aperiodicity of cocycles and conditional local limit theorems, Stoch. Dyn., 4 (2004), 31-62.  doi: 10.1142/S0219493704000936.  Google Scholar

[4]

Jon Aaronson and Hitoshi Nakada, On the mixing coefficients of piecewise monotonic maps, Israel J. Math., 148 (2005), 1-10.  doi: 10.1007/BF02775429.  Google Scholar

[5]

Jon Aaronson and Hitoshi Nakada, On multiple recurrence and other properties of 'nice' infinite measure-preserving transformations, Ergodic Theory Dynam. Systems, 37 (2017), 1345-1368.  doi: 10.1017/etds.2015.108.  Google Scholar

[6]

Rufus Bowen, Symbolic dynamics for hyperbolic flows, Amer. J. Math., 95 (1973), 429-460.  doi: 10.2307/2373793.  Google Scholar

[7]

Leo Breiman, Probability, Addison-Wesley Publishing Company, Reading, Mass.-London-Don Mills, Ont., 1968.  Google Scholar

[8]

Rufus Bowen and Peter Walters, Expansive one-parameter flows, J. Differential Equations, 12 (1972), 180-193.  doi: 10.1016/0022-0396(72)90013-7.  Google Scholar

[9]

D. Dolgopyat and P. Nándori, On mixing and the local central limit theorem for hyperbolic flows, Ergodic Theory Dynam. Systems, 40 (2020), 142–174. doi: 10.1017/etds.2018.29.  Google Scholar

[10]

R. A. Doney, A bivariate local limit theorem, J. Multivariate Anal., 36 (1991), 95-102.  doi: 10.1016/0047-259X(91)90093-H.  Google Scholar

[11]

Nathaniel A. Friedman, Mixing transformations in an infinite measure space, In Studies in probability and ergodic theory, Adv. in Math. Suppl. Stud., 2, 167–184. Academic Press, New York-London, 1978.  Google Scholar

[12]

Y. Guivarc'h and J. Hardy, Théorèmes limites pour une classe de chaînes de Markov et applications aux difféomorphismes d'Anosov, Ann. Inst. H. Poincaré Probab. Statist., 24 (1988), 73-98.   Google Scholar

[13]

Hubert Hennion and Loïc Hervé, Limit Theorems for Markov Chains and Stochastic Properties of Dynamical Systems by Quasi-Compactness, volume 1766 of Lecture Notes in Mathematics, Springer-Verlag, Berlin, 2001. doi: 10.1007/b87874.  Google Scholar

[14]

E. Hopf, Ergodentheorie, Ergebnisse der Mathematik und ihrer Grenzgebiete, 5. Bd. Julius Springer, 1937. Google Scholar

[15]

Eberhard Hopf, Ergodic theory and the geodesic flow on surfaces of constant negative curvature, Bull. Amer. Math. Soc., 77 (1971), 863-877.  doi: 10.1090/S0002-9904-1971-12799-4.  Google Scholar

[16]

Yukiko Iwata, A generalized local limit theorem for mixing semi-flows, Hokkaido Math. J., 37 (2008), 215-240.  doi: 10.14492/hokmj/1253539585.  Google Scholar

[17]

Zbigniew J. Jurek and J. David Mason, Operator-Limit Distributions in Probability Theory, Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics. A Wiley-Interscience Publication. John Wiley & Sons, Inc., New York, 1993.  Google Scholar

[18]

K. Krickeberg, Recent results on mixing in topological measure spaces, In Probability and Information Theory (Proc. Internat. Sympos., McMaster Univ., Hamilton, Ont., 1968), 1969, pages 178–185. Springer, Berlin.  Google Scholar

[19]

Gregory F. Lawler and Vlada Limic,. Random Walk: A Modern Introduction, volume 123 of Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge, 2010. doi: 10.1017/CBO9780511750854.  Google Scholar

[20]

A. Lasota and James A. Yorke, On the existence of invariant measures for piecewise monotonic transformations, Trans. Amer. Math. Soc., 186 (1973), 481–488, (1974). doi: 10.1090/S0002-9947-1973-0335758-1.  Google Scholar

[21]

Elliott W. Montroll and George H. Weiss, Random walks on lattices. II, J. Mathematical Phys., 6 (1965), 167-181.  doi: 10.1063/1.1704269.  Google Scholar

[22]

William Parry and Mark Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Astérisque, 187-188 (1990), 268 pp.  Google Scholar

[23]

Françoise Pène, Planar Lorentz process in a random scenery, Ann. Inst. Henri Poincaré Probab. Stat., 45 (2009), 818-839.  doi: 10.1214/08-AIHP191.  Google Scholar

[24]

V. V. Petrov, Sums of Independent Random Variables, Translated from the Russian by A. A. Brown. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 82. Springer-Verlag, New York-Heidelberg, 1975.  Google Scholar

[25]

Mary Rees, Checking ergodicity of some geodesic flows with infinite Gibbs measure, Ergodic Theory Dynamical Systems, 1 (1981), 107-133.  doi: 10.1017/S0143385700001206.  Google Scholar

[26]

Marek Rychlik, Bounded variation and invariant measures, Studia Math., 76 (1983), 69-80.  doi: 10.4064/sm-76-1-69-80.  Google Scholar

[27]

Jorge D. Samur, Convergence of sums of mixing triangular arrays of random vectors with stationary rows, Ann. Probab., 12 (1984), 390-426.  doi: 10.1214/aop/1176993297.  Google Scholar

[28]

Omri Sarig, Lecture notes on thermodynamic formalism for topological markov shifts, 2009. Google Scholar

[29]

Ken-iti Sato, Lévy Processes and Infinitely Divisible Distributions, volume 68 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 1999. Translated from the 1990 Japanese original, Revised by the author.  Google Scholar

[30]

Richard Sharp, Closed orbits in homology classes for Anosov flows, Ergodic Theory Dynam. Systems, 13 (1993), 387-408.  doi: 10.1017/S0143385700007434.  Google Scholar

[31]

Ja. G. Sinai, Gibbs measures in ergodic theory, (Russian) Uspehi Mat. Nauk, 27 (1972), 21–64.  Google Scholar

[32]

Rita Solomyak, A short proof of ergodicity of Babillot-Ledrappier measures, Proc. Amer. Math. Soc., 129 (2001), 3589-3591.  doi: 10.1090/S0002-9939-01-06181-0.  Google Scholar

[33]

Charles Stone, On local and ratio limit theorems, In Proc. Fifth Berkeley Sympos. Math. Statist. and Probability (Berkeley, Calif., 1965/66), Vol. II: Contributions to Probability Theory, Part 2, pages 217–224. Univ. California Press, Berkeley, Calif., 1967.  Google Scholar

[34]

Domokos Szász and Tamás Varjú, Local limit theorem for the Lorentz process and its recurrence in the plane, Ergodic Theory Dynam. Systems, 24 (2004), 257-278.  doi: 10.1017/S0143385703000439.  Google Scholar

[35]

Domokos Szász and Tamás Varjú, Limit laws and recurrence for the planar Lorentz process with infinite horizon, J. Stat. Phys., 129 (2007), 59-80.  doi: 10.1007/s10955-007-9367-0.  Google Scholar

[36]

Damien Thomine, Local time and first return time for periodic semi-flows, Israel J. Math., 215 (2016), 53-98.  doi: 10.1007/s11856-016-1326-5.  Google Scholar

[37]

Simon Waddington, Large deviation asymptotics for Anosov flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, 13 (1996), 445-484.  doi: 10.1016/S0294-1449(16)30110-X.  Google Scholar

[38]

Roland Zweimüller, Ergodic structure and invariant densities of non-Markovian interval maps with indifferent fixed points, Nonlinearity, 11 (1998), 1263-1276.  doi: 10.1088/0951-7715/11/5/005.  Google Scholar

[1]

Pablo D. Carrasco, Túlio Vales. A symmetric Random Walk defined by the time-one map of a geodesic flow. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2891-2905. doi: 10.3934/dcds.2020390

[2]

Omer Gursoy, Kamal Adli Mehr, Nail Akar. Steady-state and first passage time distributions for waiting times in the $ MAP/M/s+G $ queueing model with generally distributed patience times. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021078

[3]

Jaume Llibre, Claudia Valls. Rational limit cycles of Abel equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1077-1089. doi: 10.3934/cpaa.2021007

[4]

Ritu Agarwal, Kritika, Sunil Dutt Purohit, Devendra Kumar. Mathematical modelling of cytosolic calcium concentration distribution using non-local fractional operator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021017

[5]

Umberto Biccari. Internal control for a non-local Schrödinger equation involving the fractional Laplace operator. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021014

[6]

Florian Dorsch, Hermann Schulz-Baldes. Random Möbius dynamics on the unit disc and perturbation theory for Lyapunov exponents. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021076

[7]

Seung-Yeal Ha, Shi Jin. Local sensitivity analysis for the Cucker-Smale model with random inputs. Kinetic & Related Models, 2018, 11 (4) : 859-889. doi: 10.3934/krm.2018034

[8]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[9]

Hai-Liang Li, Tong Yang, Mingying Zhong. Diffusion limit of the Vlasov-Poisson-Boltzmann system. Kinetic & Related Models, 2021, 14 (2) : 211-255. doi: 10.3934/krm.2021003

[10]

Jihoon Lee, Ngocthach Nguyen. Flows with the weak two-sided limit shadowing property. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021040

[11]

Rong Rong, Yi Peng. KdV-type equation limit for ion dynamics system. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021037

[12]

Rafael Luís, Sandra Mendonça. A note on global stability in the periodic logistic map. Discrete & Continuous Dynamical Systems - B, 2020, 25 (11) : 4211-4220. doi: 10.3934/dcdsb.2020094

[13]

Xavier Carvajal, Liliana Esquivel, Raphael Santos. On local well-posedness and ill-posedness results for a coupled system of mkdv type equations. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2699-2723. doi: 10.3934/dcds.2020382

[14]

Thomas Alazard. A minicourse on the low Mach number limit. Discrete & Continuous Dynamical Systems - S, 2008, 1 (3) : 365-404. doi: 10.3934/dcdss.2008.1.365

[15]

Kamel Hamdache, Djamila Hamroun. Macroscopic limit of the kinetic Bloch equation. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2021015

[16]

A. Kochergin. Well-approximable angles and mixing for flows on T^2 with nonsingular fixed points. Electronic Research Announcements, 2004, 10: 113-121.

[17]

Fei Liu, Xiaokai Liu, Fang Wang. On the mixing and Bernoulli properties for geodesic flows on rank 1 manifolds without focal points. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021057

[18]

Isabeau Birindelli, Françoise Demengel, Fabiana Leoni. Boundary asymptotics of the ergodic functions associated with fully nonlinear operators through a Liouville type theorem. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3021-3029. doi: 10.3934/dcds.2020395

[19]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[20]

Craig Cowan. Supercritical elliptic problems involving a Cordes like operator. Discrete & Continuous Dynamical Systems, 2021  doi: 10.3934/dcds.2021037

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (127)
  • HTML views (82)
  • Cited by (0)

Other articles
by authors

[Back to Top]